Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Abilify and weight gain  (Read 145 times)

0 Members and 1 Guest are viewing this topic.

Offline never quit

  • Jr. Member
  • **
  • Posts: 62
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Abilify and weight gain
« on: May 13, 2014, 08:29:22 AM »
I'm GAD, severe, 100 mgs of Pristiq, klonopin, 1.25 mgs daily. Was on Abilify 1 to 2 mgs to help control anxiety, went off, lost some weight, slept better and anxiety hit back with a vengeance. Just went back on about two weeks ago and I'm gaining a pound every two days or so despite intense exercise, careful diet. Anxiety's gone though, but feeling really flat, sleeping like crud.

I admit I'm a bit obsessed about the weight thing.

What's a good substitute for Abilify? Doc has considered Lamictal. Seeing him tomorrow. I thought Abilify was weight neutral. Very, VERY frustrated about this. Thoughts anyone?

I hate these ATPs. Latuda, silly name, supposed to be weight neutral.

Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4059
  • Country: au
  • Rec's: 93
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Abilify and weight gain
« Reply #1 on: May 13, 2014, 05:48:55 PM »
What's a good substitute for Abilify?

Either Lamictal or Latuda may affect weight less but there are no guarantees.

However, I wonder if it is the Abilify that needs changing, or your whole med regime. Seems to me that if 100mg Pristiq and 1.25mg Klonopin are incapable of controlling your anxiety then why are you taking them? It might be better trying to find an antidepressant that will control your anxiety better. Have you been on other antidepressants in the past, and if so at what  with what results?

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline never quit

  • Jr. Member
  • **
  • Posts: 62
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Abilify and weight gain
« Reply #2 on: May 13, 2014, 08:21:17 PM »
Thank you for the reply Ian. Excellent question. I've been on a lot of stuff over the years. Working backward, generic Lexapro, then Cymbalta, then, um, Paxil, then Cymbalta again. I feel like I've been on everything over the years, but the character and severity of the anxiety changes on me. I'll ask my doctor but I think he thinks one is as good as another and I have to admit, I sort of do too.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 4059
  • Country: au
  • Rec's: 93
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Abilify and weight gain
« Reply #3 on: May 13, 2014, 08:41:07 PM »
Thank you for the reply Ian. Excellent question. I've been on a lot of stuff over the years. Working backward, generic Lexapro, then Cymbalta, then, um, Paxil, then Cymbalta again.

So a couple of SSRIs and two mostly serotonergic SNRIs. Tricyclic antidepressant (TCA) biased towards norepinephrine, aka noradrenaline, reuptake inhibition such as desipramine (Norpramin), or nortriptyline (Pamelor) might be worth trying. In fact small doses of nortriptyline could be added to the Pristiq to boost norepinephrine reuptake inhibition now. If this helps then you and your psychiatrist should seriously consider switching to a TCA. If you do, try desipramine first as it usually produces fewer ongoing side-effects than nortriptyline (desipramine is the more serotonergic which is why nortriptyline is the better supplement to Pristiq as it has very little effect on serotonin reuptake).

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline WishfullnHopefull

  • Jr. Member
  • **
  • Posts: 87
  • Country: gb
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Abilify and weight gain
« Reply #4 on: May 13, 2014, 09:25:00 PM »
i was on abillify and it wasnt nice i gained at least 40pounds but it was worth it it was seriously hell taking it but now im thinner than ever but its what works for you
Bookmark and Share

Offline never quit

  • Jr. Member
  • **
  • Posts: 62
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Abilify and weight gain
« Reply #5 on: May 14, 2014, 08:28:10 AM »
Wishfull, did you take the weight off while still on the Abilify?

I've never been on any of the TCAs. I've probably had six or seven shrinks and it's never been recommended. Funny how the generics don't get much consideration, isn't it?

I shall broach the topic with doc. He's a go slow guy, which I appreciate. Test, suffer, evaluate, repeat... I never should have gone off the Cymbalta, in retrospect. Not sure there's much difference between that and the Pristiq though.
Bookmark and Share

Offline WishfullnHopefull

  • Jr. Member
  • **
  • Posts: 87
  • Country: gb
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Abilify and weight gain
« Reply #6 on: May 14, 2014, 01:26:02 PM »
well i gained alot on it but about 5 mounths later the weight had gone i dont no what is was but it can cause rapid weight gain
Bookmark and Share

Tags: Abilify 
 

Related Topics

  Subject / Started by Replies Last post
3 Replies
592 Views
Last post October 26, 2010, 10:24:55 AM
by Quistis145
2 Replies
510 Views
Last post March 11, 2011, 04:54:40 PM
by BeckyV
5 Replies
511 Views
Last post July 25, 2011, 07:34:24 PM
by Trev12345
1 Replies
316 Views
Last post May 07, 2012, 06:21:47 PM
by cica
1 Replies
77 Views
Last post April 02, 2014, 06:54:39 PM
by insights